Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 27, 1998, 9:08 AM CDT for Stoddard County, Missouri. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1998, 9:08 AM CDT (14:08 UTC)
- Expired
- Jul 27, 1998, 11:00 AM CDT
- In force
- 112 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 271406 FFWPAH MOC207-271600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 908 AM CDT MON JUL 27 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... STODDARD COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 1100 AM CDT * AT 900 AM...LOCAL EMERGENCY MANAGEMENT OFFICIALS INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 30 MILES SOUTHWEST OF CAPE GIRARDEAU...ESPECIALLY NEAR AND NORTH OF DEXTER...MOVING SOUTHEAST AT 30 MPH. * CONTINUED FLOODING...WITH ROAD CLOSURES...AND EXPECTED ADDITIONAL HEAVY RAINFALL WILL EXAGGERATE ONGOING FLASH FLOODING. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS...AND BE PREPARED TO MOVE TO HIGHER GROUND...SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. NEVER ALLOW CHILDREN TO PLAY IN FLOOD WATERS OR NEAR STORM DRAINS! & DH/RP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:00 AM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 2:00 AM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT MON JUL 27 1998 NOCTURNAL MCS DEVELOPMENT CONTINUES TO BE THE MAIN FORECAST CONCERN. QUASI STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE OZARKS INTO THE TENNESSEE VALLEY. PATTERN AT 850 MB IS MORE POORLY DEFINED THAN PREVIOUS FEW NIGHTS...AND THIS MAY ACCOUNT FOR LESS IMPRESSIVE CONVECTION OVER MISSOURI/ERN KANSAS THAN AT THIS TIME LAST NIGHT. BOTH MESO-ETA AND ETA INDICATE THE STRONG 850 MB THETA-E GRADIENT HAS SHIFTED NORTH INTO NRN MISSOURI AND CENTRAL ILLINOIS. 850 MOISTURE CONVERGENCE FIELDS ON BOTH MODELS ARE RELATIVELY DISORGANIZED. NEVERTHELESS...CONVECTION SEEMS TO BE INCREASING FROM THE MISSOURI BOOTHEEL NORTHWEST INTO SOUTH CENTRAL MISSOURI PER LATEST RADAR AND LIGHTNING DATA. GIVEN THE UNCERTAINTIES WITH RESPECT TO TIMING AND LOCATION OF CONVECTION THIS MORNING...MAY NEED TO HOLD ONTO FLASH FLOOD WATCH FOR PARTS OF SE MISSOURI THIS MORNING. RADAR CURRENTLY INDICATES RAINFALL RATES UP TO AN INCH PER HOUR IN POF AREA. PAST HISTORY/RECENT CLIMATOLOGY SUGGESTS THAT HEAVIEST PRECIP SHOULD OCCUR EARLY THIS MORNING...THEN A RELATIVE BREAK THIS AFTERNOON AND EVENING. ANOTHER ROUND OF STORMS POSSIBLE TONIGHT AS FRONT REMAINS IN THE AREA AND BASIC PATTERN SHOULD REMAIN UNCHANGED. MODELS DIFFER WITH RESPECT TO MOVEMENT OF FRONT. AGREE WITH NGM AND MESO-ETA QPF PROGS...WHICH KEEP HEAVIEST QPF FURTHER SOUTH TOWARD THE BOOTHEEL AND EXTREME SW KENTUCKY. TEMPS ONLY REACHED THE LOWER TO MID 70S SUNDAY DUE TO CLOUDS AND RAIN. ONCE AGAIN...MOS GUIDANCE SEEMS TO BE UNDERPLAYING THE EXTENSIVE CLOUDS AND PRECIP. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:50 AM CDT | Flash Flood Warning | PAH | Butler, Stoddard, Wayne | 3 hr |
| Jul 27, 5:50 AM CDT | Flash Flood Warning | PAH | New Madrid | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.